For the past 8 months I have been trying desperately to lose weight. I either have a calorie defict or break even every day (my deficit per week is about 1500-3500 calories). However I have not lost a pound. I described my symptoms to my doctor: weight gain, inability to lose weight, and constant bloating. She said these are common side effects of the nuva ring, which I'm currently on.
It makes sense that I gained weight, since I was almost underweight and was not getting my period and then went on such a high dose of estrogen. I did overeat at first, but even after I started counting my calories to make sure I was eating excessively I kept gaining. So I am relieved to have an answer. However My question is if I go off it and continue to exercise the way I have been, should I lose this weight? I'm afraid that this weight is going to stay. Now that I"m getting married in a year it's even more stressful that I lose this 18 ponds I gained.
What are you going to replace it with? Because another hormonal birth control (pill, minipill, depo shot) will probably give you similar results.
If you were close to underweight, and you gained eighteen pounds, are you still within a healthy weight? If so, you might not want to lose weight, it might be a safe weight for your body. You could try changing your exercise routine to include a fair amount of weight training (if you don't already do it) and replace fat with muscle, rather than worry about the scale.
A year is plenty of time to tone up and rock that wedding dress, without necessarily having to lose weight.
I actually plan on going off of birth control all together. The reason I was on it was to regulate my period, and this weight gain is not worth it.
My bmi was about 19, so it was on the low end but not technically underweight. Even if I lost at least 10 lbs. I think I'd be happy. But I'm miserable with this weight gain. I hate people seeing me this way (I know I"m not overweight, but gaining 20 lbs. in a year on anyone is going to make he/she feel uncomfortable), and I'm beyond frustrated that it's not going anywhere.
Thats so weird because I was able to maintain a really low weight (probably far too low) and lose weight with much more ease on the Nuvaring than I was off of it. I guess everyone's bodies are just different. Good luck with everything!
I heard that can happen, but it's pretty rare. I was on a website that reviewed the nuva ring and 9 out of 10 people were complaining about the weight gain and bloat that I was. Too bad my body didnt react the way yours did!
People tend to blame BC when they gain weight and credit themselves when they lose it. Just as many women lose weight on BC. So seeing people complaining about weight gain from it should be taken with a grain of salt (speaking to your 9/10 comment, not you personally).
If yours was caused by the pill, though, and you go off, then it should even out. It will probably take a bit for your system to readjust though.
Thanks so much for your advice!
To be honest at first I did think I was just eating more, so I started counting my calories to the extreme. A stick of gum, spray butter - anything and everything gets counted. So hopefully I'll start to notice a change fairly soon.